Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 8, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Jan 9, 2005, 6:00 AM PST for San Bernardino County, California. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 9, 2005, 6:00 AM PST (14:00 UTC)
- Expired
- Jan 9, 2005, 12:00 PM PST
- In force
- 6 hr
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 51 km from the middle of the area, began a volume at 14:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 091356 FFWSGX CAC071-091945- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PST SUN JAN 9 2005 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA THIS INCLUDES THE CITIES OF...SAN BERNARDINO...RIALTO...REDLANDS... RANCHO CUCAMONGA...HIGHLAND...FONTANA... * UNTIL 12 PM PST. * AT 600 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED PERSISTENT MODERATE TO HEAVY RAINFALL ON THE SOUTH FACING SLOPES AND FOOTHILLS OF THE SAN BERNARDINO MOUNTAINS. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DEVORE...MUSCOY...MENTONE AND CRESTLINE. RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3433 11759 3411 11761 3403 11709 3426 11689 $$ MACKECHNIE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 9, 4:15 AM PST, 1 hour 45 minutes earlier.
Area forecast discussion, Jan 9, 4:15 AM PST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 415 AM PST SUN JAN 9 2005 .SYNOPSIS...STRONG MOIST SOUTHWEST FLOW WILL BRING PERIODS OF RAIN...HEAVY AT TIMES...AND SNOW IN THE HIGHER MOUNTAINS...THROUGH TUESDAY. COVERAGE AND AMOUNTS OF PRECIPITATION WILL BE LESS TODAY AND THIS EVENING THAN SUNDAY...WITH INCREASING COVERAGE AND INTENSITY LATE TONIGHT AND TUESDAY AS A STRONGER AND COLDER PACIFIC STORM MOVES INLAND TO THE NORTH WITH THE COLD FRONT MOVING ACROSS SOUTHWEST CALIFORNIA TUESDAY. FAIR AND WARMER WEATHER WILL FOLLOW OF THE LATTER HALF OF THE WEEK AS HIGH PRESSURE BUILDS OFF THE CALIFORIA COAST. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. MOIST SOUTHWEST FLOW OF MOISTURE CONTINUES INTO SOUTHWEST CALIFORNIA. WEAK SHORTWAVES WILL CONTINUE TO PROVIDE SOME ENHANCEMENT TO THE PRECIPITATION AT TIMES TODAY THROUGH THIS EVENING. OTHERWISE...HEAVIEST AND MOST WIDESPREAD AMOUNTS WILL BE ACROSS THE NORTHWEST HALF OF THE FORECAST AREA WITH MORE BREAKS IN THE PRECIPITATION TO THE SOUTH. HEAVIEST AMOUNTS THROUGH THIS EVENING SHOULD BE ON THE COASTAL SLOPES OF THE SAN BERNARDINO MOUNTAINS...BUT WITH AMOUNTS LESS THAN SUNDAY. PARTICULARLY ABSENT WILL BE A STRONG SHORTWAVE SUCH AS THAT WHICH BROUGHT HEAVIER AND MORE WIDEPSREAD AMOUNTS TO MUCH OF SOUTHWEST CALIFORNIA SUNDAY AFTERNOON AND EVENING. HOWEVER...EVEN ABSENT STRONGER DYNAMICS... ADDITIONAL RAINFALL UP TO 5 INCHES IS POSSIBLE THROUGH THIS EVENING ALONG THE COASTAL SLOPES OF THE SAN BERNARDINO MOUNTAINS. AMOUNTS CLOSER TO THE COAST WILL MOSTLY BE LESS THAN ONE INCH. HOWEVER...GIVEN THE RECENT HEAVY RAINFALL AND SATURATED CONDITIONS...MODERATE RAINFALL COULD BE SUFFICIENT TO BRING ADDITIONAL FLOODING. FOR LATE TONIGHT THROUGH TUESDAY...A CLOSED UPPER LOW WILL MOVE INLAND TO THE NORTH ACROSS NORTHERN AND CENTRAL CALIFORNIA. THIS WILL BRING COOLING AND STRONGER DYNAMICS TO SOUTHWEST CALIFORNIA LATE TONIGHT AND TUESDAY WITH THE COLD FRONT MOVING ACROSS SOUTHWEST CALIFORNIA TUESDAY. ENHANCEMENT OF UPSLOPE PRECIPITATION WILL BEGIN LATE TONIGHT WITH WIDESPREAD AND HEAVY PRECIPITATION ASSOCIATED WITH THE COLD FRONT MOVING ACROSS SOUTHWEST CALIFORNIA TUESDAY MORNING. SHOWERS WILL FOLLOWING FOR TUESDAY AFTERNOON...DECREASING TUESDAY NIGHT FROM THE NORTHWEST. THE SUSTAINED PERIOD OF MODERATE TO HEAVY RAINFALL ASSOCIATED WITH THE FRONTAL PASSAGE AS WELL AS THE POSSIBILITY OF HIGH INTENSITY RAINFALL FROM EMBEDDED THUNDERSTORMS FALLING ON SATURATED SOIL POSES A SIGNIFICANT FLOOD THREAT FOR MANY AREAS LATE TONIGHT AND ESPECIALLY TUESDAY MORNING. SNOW LEVELS WILL REMAIN QUITE HIGH THROUGH TODAY...MOSTLY ABOVE 7000 TO 8000 FEET...THEN LOWER TO AROUND 7000 FEET TONIGHT. THE PASSAGE OF THE COLD FRONT WILL LOWER THE SNOW LEVEL TO 4000 TO 5000 FEET BY LATE TUESDAY AFTERNOON. FAIR AND WARMER WEATHER SHOULD FOLLOW FOR THE REST OF THE WEEK AS HIGH PRESSURE BUILDS OFF THE CALIFORNIA COAST. && .SGX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING ABOVE 7000 FEET UNTIL 9 AM TUESDAY...ZONE 55. WINTER STORM WARNING ABOVE 7000 FEET UNTIL NOON TUESDAY...ZONE 56. WINTER STORM WARNING ABOVE 5000 FEET 9 AM TUESDAY UNTIL 6 PM TUESDAY...ZONE 55. WINTER STORM WARNING ABOVE 5000 FEET NOON TUESDAY UNTIL 6 PM TUESDAY...ZONE 55. FLOOD WARNING FOR THE SAN DIEGO AND SAN LUIS REY RIVERS THROUGH TODAY...SEE LAXFLWSGX. FLASH FLOOD WATCH THROUGH TUESDAY...ALL ZONES. MARINE WEATHER STATEMENT FOR TIDAL OVERFLOW...SEE LAXMWSSGX. && MARTIN
Hazardous weather outlook, Jan 8, 9:45 PM PST, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 945 PM PST SAT JAN 8 2005 CAZ042-043-048-050-055-056-057-058-060-061-062-091400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 945 PM PST SAT JAN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. STRONG MOIST WESTERLY FLOW WILL BRING PERIODS OF RAIN...HEAVY AT TIMES...AND SNOW IN THE HIGHER MOUNTAINS INTO TUESDAY. THE HEAVIEST RAIN WILL BE SUNDAY. THIS WILL BRING THE POTENTIAL FOR WIDESPREAD FLOODING AND MUD SLIDES. LOCAL STRONG WINDS WILL DEVELOP AT TIMES THROUGH SUNDAY. HIGH TIDES AND LARGE SURF WILL BRING A THREAT OF COASTAL FLOODING AND EROSION THIS WEEKEND. DRY WEATHER AND WARMER DAYS ARE EXPECTED DURING THE SECOND HALF OF NEXT WEEK. DUE TO THIS WEATHER PATTERN...THE FOLLOWING HAZARDOUS WEATHER EVENTS ARE OCCURING... .DAY ONE... TONIGHT. WINTER STORM WARNING THROUGH 6 PM SUNDAY FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...SEE LAXWSWSGX. FLASH FLOOD WATCH FOR ALL AREAS UNTIL TUESDAY AFTERNOON... SEE LAXFFASGX. COASTAL FLOOD WARNING AND HIGH SURF ADVISORY INTO SUNDAY MORNING... SEE LAXCFWSGX. RIVER STATEMENT FOR THE SAN DIEGO RIVER...SEE LAXRVSSGX. SMALL CRAFT ADVISORY FOR THE COASTAL WATERS...SEE LAXCWFSGX. MARINE WEATHER STATEMENT...SEE LAXMWSSGX. HAZARDOUS WEATHER OUTLOOK...SEE LAXHWOSGX. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY. WINTER STORM WARNING THROUGH 6 PM SUNDAY FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...SEE LAXWSWSGX. FLASH FLOOD WATCH FOR ALL AREAS UNTIL TUESDAY AFTERNOON... SEE LAXFFASGX. COASTAL FLOOD WARNING AND HIGH SURF ADVISORY INTO SUNDAY MORNING... SEE LAXCFWSGX. RIVER STATEMENT FOR THE SAN DIEGO RIVER...SEE LAXRVSSGX. SMALL CRAFT ADVISORY FOR THE COASTAL WATERS...SEE LAXCWFSGX. MARINE WEATHER STATEMENT...SEE LAXMWSSGX. HAZARDOUS WEATHER OUTLOOK...SEE LAXHWOSGX. SUNDAY THROUGH TUESDAY. OTHERWISE NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. MM/MAXWELL NNNN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 5:47 PM PST | Flash Flood Warning | SGX | San Bernardino | 6 hr |
| Jan 8, 11:45 PM PST | Flash Flood Warning | SGX | San Bernardino | 6 hr |
| Jan 9, 10:02 AM PST | Flash Flood Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 6 hr |
| Jan 9, 2:50 PM PST | Flash Flood Warning | SGX | Orange, Riverside, San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.